Thunderstorm Wind, Brown
- When
- June 23, 11:55 PM CST
- Where
- Brown County, Hanska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.150, -94.500
Several trees down.
9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 23, 2:55 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 PM CDT MON JUN 23 2003 FORECAST CONCERN NEAR TERM...SEVERE THUNDERSTORMS AND FLOODING. SLOW MOVING FRONTAL BOUNDARY OVER NORTHWEST MN/EASTERN DAKOTAS WILL GRUDGINGLY CRAWL EAST INTO WESTERN MN BY LATE TUE AFTN. RIGHT REAR OF 100 KT 250H JET PRODUCING SOLID DIVERGENCE ALOFT COUPLET ACROSS NW CWA THRU ABOUT 03Z TIME PD...AFTER WHICH COUPLET INTENSIFIES FURTHER AND MOVES OVER NORTH CENTRAL CWA. LIS IN INITAL REGION RANGING FROM -5 TO -7...DPS IN THE UPPER 60S TO LOWER 70S...WITH BEST THETA E ADVECTION ALSO IN PLAY. SEVERE THUNDERSTORMS SHOULD LAST INTO AT LEAST EARLY EVENING...WITH OUTSIDE CHANCE OF CONTINUATION ACROSS EXTREME N CENTRAL CWA INTO 03Z TIME PD. AFTER 00Z STRONGER THETA E ADVECTION SETS UP FIRST OVER SOUTHERN CWA AND THEN QUICKLY ADVECTS NE INTO EAST CENTRAL MN AND WEST CENTRAL WISCONSIN AFTER 05Z. QPF 24HR TOTALS GIVING RAINFALL AMOUNTS BETWEEN ONE AND 2.5 INCHES...COUPLED WITH 30 TO 35 KT 850 JET OVER AREA OF RESPONSIBILITY INSISTS ON KEEPING FLOOD WATCH IN PLAY. FRONTAL BOUNDARY FINALLY MAKES IT THROUGH MN AND W CENTRAL WI BY EARLY THURSDAY...WITH 50H TROF IN ITS WAKE KEEPING US WET LATE THU. AFTER THAT ZONAL FLOW RETURNS WITH A FEW FAST MOVING IMPULSES BRINGING CHANCE OF PCPN ON FRI AND SATURDAY. AFTER SATURDAY LOOKS DRY AS THE GOBI AS 50H RIDGE BUILDS OVER UPPER MIDWEST INTO TUESDAY. .MSP...FLOOD WATCH MN CWA TONIGHT.
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 701 AM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND TONIGHT. THE AREA IS SOUTHWEST OF A LINE FROM MONTEVIDEO...TO HUTCHINSON...TO MANKATO...TO FAIRMONT. WHILE THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS...ONE OR TWO TORNADOES ARE POSSIBLE. ACROSS MOST OF THE REST OF CENTRAL...AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO SEVERE WEATHER...THERE IS A STRONG POSSIBILITY OF TORRENTIAL RAINS OVER SOUTHERN MINNESOTA TONIGHT. SEE FLOOD WATCH PRODUCTS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE FRONTAL BOUNDARY WILL MOVE THROUGH MUCH OF NORTHERN MINNESOTA BY TUESDAY MORNING...BUT WILL STALL OVER SOUTHERN MINNESOTA. LOW PRESSURE WILL STRENGTHEN OVER IOWA AND NEBRASKA...AND MAINTAIN A FLOW OF VERY UNSTABLE AIR INTO SOUTHERN MINNESOTA. THE THREAT OF SEVERE WEATHER WILL CONTINUE TUESDAY AND TUESDAY NIGHT...AND POSSIBLY INTO WEDNESDAY. ALTHOUGH...MAINLY THE FAR SOUTHERN COUNTIES OF SOUTH CENTRAL MINNESOTA WILL BE UNDER A RISK OF SEVERE WEATHER ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT OVER MUCH OF SOUTHERN MINNESOTA. JPR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
0716 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 2 NE CEDAR MILLS MN 0.88 IN HAIL
06/23/03 MCLEOD
PIMNZ054>059-064>068-073>075-082-240421- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1108 PM CDT MON JUN 23 2003 THE TORNADO WATCH NUMBER 570 FOR SOUTHWEST MINNESOTA HAS EXPIRED AND WILL NOT BE EXTENDED AT THIS TIME. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS OVER SOUTHWEST MINNESOTA.
The Minneapolis radar (KMPX), 107 km away, was scanning. The volume nearest the first event began at 05:55 UTC.
9 thunderstorm wind. Local standard time, as filed.
Several trees down.
Ten inch diameter tree felled.
Tree blown down onto house.
Boatlift lifted out of the water and blown over a dock then about 200 feet down the shore to another house.
Twelve inch diameter tree toppled.
Six inch tree top down at Valley View and Dell.
Several trees down in northeast Minneapolis.
Numerous large branches down along with a few trees and power lines.
Large branches down. Few trees down blocking road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363490, 5363258, 5363264, 5363265, 5363260, 5363262, 5363263, 5363259, 5363261.